Thumping heartbeat followed by slow heart rate... help?
I am a 30 yr old female who has been experiencing these weird heartbeat sensations for about a month now. I have what feels like a big thumping beat or two, followed by a slow deep pulse (40-50 bpm) that lasts a few minutes until it goes back to normal @ 60-80 bpm.... sometimes this happens several times in a row... causing me much anxiety.
I saw my doctor who sent me for an EKG. I was told that all is fine with my heart, that this is common & happens "all the time" to healthy people. Is this enough investigation into this?
I have been reading about palpitations & PVC's online & am certain that this is what's happening to me, but I get a deep 'slow' pulse happening, instead of the rapid pulse like I've read in the other posts.
I have been under a lot of stress & anxiety lately... these new "heart" symptoms are new & scary & making my anxiety much worse... very hard to ignore!
Any advice or reassurance would be so very welcome!
i'm a 31 year old female, and i developed pvc's about 3 years ago out of nowhere. my heart rate would become irregular light, fluttering beats mixed with hard banging beats and skips.
the initial anxiety this brought on was extreme, and i am consequently taking 10mg of lexapro to combat this. for a while, the anxiety over my physical problems was debilitating.
while many people have symptoms of rapid or skipped beats, some have the slower variety that you describe. it couldn't hurt to see an ep, if for no other reason than peace of mind. but try your best to remain calm when these things occur, as you'll see in the forum, it's the biggest challenge for most of us!
I've had panic attacks since I was 12 - I have always noticed myself having heart palpitations but my aunt (who also has panic disorder) said it's normal and it's just anxiety so I never worried about it til I was around 30 years old and started getting them more frequently. I was going thru a period of extreme stress and had been taking panax ginseng and started having daily, hard heart palps. It scared me to death. Now that I think back, I have probably always had palps but just never paid them that much attention until recently. I can remember drinking espresso and having my heart pound and flutter - I just chalked it up to the strong coffee. I also used to take ephedrine and exercise quite hard. I can't believe the palps didn't terrify me then and I wonder why now all of a sudden!
If I panick sometimes or get a fright I too sometimes get hard slow beats apposed to fast beats. I asked my doctor about these and he was not worried at all. It usually will last only about a minute and then will pick up speed and race.
Thank-you MT for your reply. What you describe is just what I am worried about... getting sucked into obsessing about these "physical symptoms". I have been thinking of little else since this whole nightmare began!
You said that there are some people who have the Flip-Flop followed by these slow deep beats? I haven't been able to find any of these posts(which was why I posted my own question) & wish I could read them.
I feel like I'm going to drive myself nuts with this. I appreciate your kind words & those from anyone else with something to share. I am going to try to relax... as I know that all this worry just releases more adrenalin & produces more symptoms.
you know what? everything happens for a reason & even though you meant to post that under "panic disorders" it still helped me out! anxiety is a BIG part of all this for me.... I needed to be reminded of that... so thank-you!
There is a reason that you feel the pause after a PVC. In fact, there is a name for it. It is called a compensatory pause. The heart wants to stay in a regular rhythm (called a sinus rhythm). Each regular beat is called a sinus beat. If you have an early beat (like a PVC), the heart "compensates" for it and pauses to get it back in rhythm. Some are longer than others depending on how early the preceding beat was. Some people feel them, others don't. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.